Couldn't find what you looking for?

TRY OUR SEARCH!

I've been on this drug for almost a year and have packed on 30 pounds. I know there hasn't been any research to disprove that this drug causes weight gain.

It's frustrating, as I work 16 hours a day and I am more active than I ever was before taking this drug.
Reply

Loading...

I have been on Warfarin (coumadin) for six months like many others. I have experienced unprecedented weight gain, and was so pleased to see that I am not alone. I am a horse trainer and a 4-H horsemanship leader (certainly not a sedentary life-style). In addition to a very active life-style, I am a nutritionist, so my food intake is whole and natural (right out of our own garden). I know what overeating looks and feels like and how to avoid it. For the life of me, I could not think what was causing my weight gain but began to suspect the Warfarin. I can't tell you how happy I was to read that I was not alone and that, unfortunately, so many others have experienced the same thing. Unlike most of those I read about, I do have the option of getting off Warfarin now. I will see how being off the drug affects my weight. I hope to remember to come back and let you know in about a month or so.

All the best to everyone in finding an alternative to coumadin that might not have the same side effects and still be effective in preserving life.

Reply

Loading...

I started coumadin back in 2001 10mg a day, I have gained over 40 pounds, I do not lead a seditary life style, I eat fruits, veggies, lean meats, drink 170 OZ of water a day, 2 protein shakes, walk 2-3 miles, work out with weights, and on and on.
I too was told "no" this will not cause your weight gain, BULL!!!!

Someone or a group of people need to figure this out.

What ca be done about this!?

Dave
Reply

Loading...

thank you ,thank you ..I knew this weight gain was from coumadin you don't know how much better i feel i am very tired also. when i asked my dr. he made me feel foolish and fat. how can the medical assocation get this information
Reply

Loading...

I have been on 10 mg of coumadin/warfarin for almost 2 years now and within the first 6 months of taking it I gained 65 pounds! I'm sure some of it was due to excercise restraints, but that is a lot of weight in a short period of time. I have sloooooowly been able to burn some of it now that I'm allowed to be active, but I am still roughly 30-40 pounds overweight. I am glad (in a way) to hear that I'm not the only one.
Reply

Loading...

Protein C isn't a vitamin.



There are a number of disorders that create blood cloth problems, Protein C defficiency is one of them



In fact the most common are



-Facto V Leiden

-Prothrombine mutation

-Protein C defficiency (a protein involve in the blood clothing, and synthetize by the liver, that defficiency is caused by a mutation, just like the 2 other causes)



there is a 4th one that's related to automimune disease, but that one can't be treated with warfarin coumadin



Now, back to weight gain and lack of energy. If you check the info on coumadin official side effects, you'll find LETHARGY listed as a very common symptom. This cause you to be fatigued, and may slow down your metabolism, resulting in weight gain.



It also interfere a bit with the digestive process, I found taking non-prescription drugged aimed at treating colesterol with my meals reduced the impact a bit.



Whatever the case, once you know that Lethargy (sleepiness, reduced perceived energy level) is the real problem caused by coumadin, you can start fighting it off.



This mean pushing yourself to exercise more and be more active to balance out the reduced metabolism. For me this mean walking, sprinting (very effective, just 5 sprint will boost your metabolism 500% for the rest of the day, but verry demanding too)



Finaly coumadin is metabolized by the kidney and liver, so it add some extra stress there. Drinking a lot of water helps. In geeral my leg has poor blood circulation, so the water helps a lot with the cleanup there too.



I'm no doctor, but I'm a science grad student, so I've done a bit of serious research on my own. It's worth what it's worth.



Water + Sprint = counterbalance the "weight gain effect" from coumadin.



Instead of 5 sprint (about 6 minutes) you can try 1 hour of brisk walking or 30 minutes of jogging - daily. For water, quite a lot, approx 2 liters (2 pints ?)



For those wondering I had 2 DVT, one each leg. Can still sprint, but I waited 6 months after the hospital to restart. My first DVT was 5 years ago and was still blocked at the checkup. It's the sprinting that cleaned up the thrombus (after 3 years), the vein is still verry dammaged, but blood flow almost normally now. The new thrombus on the right legs is still there.



So, ya, DVT doesn't make exercise imposible, but it's best to restart slowly
Reply

Loading...

I had a DVT and have been on coumadin for about 10 years and I gained 10 pounds in one month. It has been a horrible frustrating struggle, I have done weight watchers , I work out 3 days a week and I work 12 hour shifts on my feet most of the day in a hospital, and still here I am.

DO NOT DO A LOW CARB DIET!!!!!!!!!!!!!!!!!!!!!!!

I tried and lost a few pounds only to have my INR plummet to nothing!

I eat about 1200-1300 calories a day, and am hungry all the time, but I guess it is better than the alternative!
Reply

Loading...

I have been on coumadin for 3 months now and I have gained 5 10 pounds. I do believe that it is the medicine that has caused my weight gain just for the fact that I have started eating healther and drinking water. Even whith all that I am doing I am still gaining the weight talk about frustrating. I am glad that I found this site just for the fact I feel better knowing that I am not losing my mind. I can not wait for the day that I can get off this medicine. >:(
Reply

Loading...

I have been on Coumadin for 5 months and have gained 9 pounds! I just went online today thinking there MUST be a connection. My doctor has told me, at 38, that he wants me on Coumadin for life!
Reply

Loading...

I have been taking coumadin for 4 months now;I had a bad DTV problem in my right leg which lead to having surgery and two stances.Since then, I have experienced a significant increase in my weight (specially in my waist area) and excessive hair loss. My coumadin clinic called me today to increase the drug intake to 10mg per day......is there any other alternative?
Reply

Loading...

I have been on Warfarin for 5 months and during that time I have put on at least 15lbs and was losing hair at a fast rate and my hair felt dry and brittle and dead. My Doctors (2 of them) also told me that neither problem was caused by the Warfarin, it was just that I had been so sick (Salmonella, PE and Blood Poisoning)....yeah yeah....I tend to disagree with the Doctors. I blame the Warfarin. I found that by taking Biotin twice daily after about a month my hair loss has ceased and my hair feels a little healthier. The Biotin does not affect or interact with the Warfarin at all and my INR has stayed fairly stable. Unfortunately it hasn't helped the weight increase. Only about a month to go on the Warfarin and hopefully then I will get some energy back. Thanks everyone I feel much better knowing there are other people out there with the same problem. Good health to all for the future.
Reply

Loading...

Well, I am sorry to disagree with you all, but I am dropping weight like crazy on Coumadin. In fact, my Dr. keeps yelling at me to eat. Doesn't matter if I eat, I am still losing weight.

I would imagine it has to do with other meds I am on or a certain combination. The only problem with Coumadin that I have is bruising and purple toes, which they check regularly.

If I were one of you, I would talk to my Dr. about adding a medicine that will help with weight loss.

I take Lithium, Seroquel, Ritalin and clonzepam, along with the Coumadin.

Hope this helps.
Reply

Loading...

I hate to say this because you all seem so unhappy. I am on Coumadin and am losing weight like crazy. I do bruise and bleed easily and have purple toes (which they are watching carefully), but weight is a positive thing for me.

I am also taking Lithium, Seroquel, Ritalin and Clozepam. Perhaps one of these medicines is working with the Coumadin for weight loss. I know that my Dr. told me to stop dieting that you aren't suppose to diet on Coumadin, but I am not dieting. It is just coming off by itself.

Check with your Physicians and see if there is something you can take that will help.

Delena
Reply

Loading...

I knew that coumadin was the culprit to my weight gain. I have went from 155 to 173lbs. and I'm only a 57 yr old female. I have Afib, and am on 7.5mg, down from 10mg. I have only been taking it since May, when I was hospitalized with this cond. I work in the hotel industry and I'm very active in Maintenance, Housekeeping, and grounds keeping, and it just seemed I woke up one morning, and there it was, all around my waist and belly. I feel bloated, and just plain yucky, and I am on it for life!
Reply

Loading...

I have been on Coumidin for two years and have gone from 119lbs to 164lbs. I am totally devestated. The doctor keeps telling me it is not from the medicine but I knew that it was. I eat healthy, no fried foods, no meat and I use to run five miles a day. Now I am so discouraged that I don't know what to do to get this weight off. Nothing seems to really be working.
Reply

Loading...